Alabama, 2002Damaging Wind in Alabama, June 4, 2002
June 4, 2002 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 4, 1:56 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 4, 1:56 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
256 PM CDT TUE JUN 04 2002
WATER VAPOR SATELLITE IMAGERY WAS DEPICTING FOUR MAIN VORTICES OVER
THE DOMAIN...ONE OVER NEW MEXICO...ONE OVER NORTH DAKOTA...ONE OVER
THE WESTERN GULF OF MEXICO...AND THE LAST ONE WELL EAST OF FLORIDA.
FORECAST MODELS INDICATE THE NORTHERN TROF OVER THE NORTHERN PLAINS
WILL SHEAR OFF FROM THE TROF OVER NEW MEXICO...AND RACE SOUTHEAST.
THIS WILL RESULT IN AN EASTERN U.S. TROF THURSDAY AND FRIDAY.
UPPER-LEVEL LOW OVER THE WESTERN GULF OF MEXICO WILL PROBABLY MOVE
VERY LITTLE THROUGH FRIDAY. AVIATION MODEL HAS THE TRAILING
TROF OVER NEW MEXICO MOVING OVER THE LOWER MISSISSIPPI VALLEY LATER
THIS WEEKEND.
OBVIOUSLY...THE AIR MASS OVER FORECAST AREA WILL REMAIN MOIST AND
UNSTABLE THROUGH THURSDAY...WITH A GOOD CHANCE OF THUNDERSTORMS.
A FRONT SHOULD HELP KICK OFF THUNDERSTORMS OVER NORTH ALABAMA ON
THURSDAY...BUT IT APPEARS RIGHT NOW THAT THE FRONT WILL RETREAT
BACK TO THE NORTH FRIDAY NIGHT.
CURRENT CONVECTION...SOME SEVERE...WAS AFFECTING MAINLY SOME OF THE
EASTERN COUNTIES. STORMS WERE MOVING TO THE NORTHWEST. EXPECT
THIS CONVECTION TO SHOW SOME WESTWARD DEVELOPMENT THROUGH THE
REMAINDER OF THE AFTERNOON. CROSS TOTALS AND TOTAL TOTALS OFF THE
MESOETA MODEL IMPLY BETTER COVERAGE OF THUNDERSTORMS OVER NORTH
ALABAMA EARLY WEDNESDAY AFTERNOON...AND FORECAST AREA WIDE BY LATE
AFTERNOON.
HSV 71/92/70/83/68 25354
BHM 72/92/71/86/68 25353
MGM 72/92/71/88/70 25353
.BHM...NONE.
70
In the hours before
Special weather statement, Jun 4, 12:00 PM CST, 4 hours 10 minutes before
ALZ001>050-042003-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT TUE JUN 4 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
THE HIGH PRESSURE THAT HAS BEEN ANCHORED OVER THE SOUTHEASTERN
UNITED STATES WILL CONTINUE TO MOVE EAST TODAY IN RESPONSE TO AN
APPROACHING UPPER LEVEL TROUGH.
AN UPPER LEVEL DISTURBANCE IN THE GULF OF MEXICO WILL CAUSE SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON AND
EVENING...MAINLY FROM A LINE OF TUSCALOOSA...TO BIRMINGHAM...TO
ANNISTON...AND SOUTH. ACROSS NORTH ALABAMA...ISOLATED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED.
ALTHOUGH NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED...IF A
THUNDERSTORMS DOES DEVELOP...STRONG GUSTY WINDS AND SOME SMALL HAIL
WILL POSSIBLE OCCUR.
NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS UNLIKELY THROUGH WEDNESDAY MORNING.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 0
BIRMINGHAM IS 0
MONTGOMERY IS 0
Local storm report, Jun 4, 2:03 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 8SE ASHVILLE AL 1.00 IN HAIL
06/04/02 ST. CLAIR REPORTED BY ST. CLAIR
COUNTY EMA.
0201 PM 8SE ASHVILLE AL 1.00 IN HAIL
06/04/02 ST. CLAIR QUARTER SIZE HAIL 1S OF
RAGLAND. PUBLIC REPORT.
0201 PM 8SE ASHVILLE AL WIND DAMAGE
06/04/02 ST. CLAIR TOPS OF TREES BLOWN OUT
ALONG COUNTY ROAD 144...1
MILE SOUTH OF RAGLAND.
PUBLIC REPORT.
0210 PM NEW SITE AL WIND DAMAGE
06/04/02 TALLAPOOSA TREES DOWN ALONG COUNTY
ROAD 22. REPORTED BY
TALLAPOOSA COUNTY 911.
0210 PM NEW SITE AL 1.75 IN HAIL
06/04/02 TALLAPOOSA REPORTED BY TALLAPOOSA
COUNTY 911.
0215 PM 8SE ASHVILLE AL WIND DAMAGE
06/04/02 ST. CLAIR TREES DOWN ON POWER LINES
1 S OF RAGLAND. PUBLIC
REPORT.
0220 PM ALEXANDER CITY AL 1.00 IN HAIL
06/04/02 TALLAPOOSA PUBLIC REPORT.Local storm report, Jun 4, 2:20 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM OXFORD AL 0.88 IN HAIL
06/04/02 CALHOUN PUBLIC REPORT.Local storm report, Jun 4, 4:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 15N ASHLAND AL LIGHTNING
06/04/02 CLAY *** 1 INJ ***
7 YEAR OLD GIRL STRUCK BY
LIGHTNING AT MT CHEAHA
STATE PARK.REPORTED BY
CLAY COUNTY EMA.
0425 PM SALEM AL 1.00 IN HAIL
06/04/02 LEE REPORTED BY LEE COUNTY
EMA.
0430 PM SALEM AL 1.00 IN HAIL
06/04/02 LEE PUBLIC REPORT.
0310 PM SAKS AL 1.00 IN HAIL
06/04/02 CALHOUN REPORTED BY CALHOUN
COUNTY 911.
0320 PM OXFORD AL 0.88 IN HAIL
06/04/02 CALHOUN PUBLIC REPORT.
0315 PM 2NW DADEVILLE AL 0.88 IN HAIL
06/04/02 TALLAPOOSA NICKEL SIZE HAIL AT
HORSESHOE BEND. REPORTED
BY PARK RANGER.
0350 PM ROANOKE AL WIND DAMAGE
06/04/02 RANDOLPH TREE DOWN ON COMMERCE
STREET. REPORTED BY THE
POLICE DEPARTMENT.
0350 PM ROANOKE AL 0.75 IN HAIL
06/04/02 RANDOLPH REPORTED BY THE POLICE
DEPARTMENT.
0420 PM SCOTTSBORO AL WIND DAMAGE
06/04/02 JACKSON TREES AND POWER LINES
DOWN ALONG HIGHWAY 35
FROM SCOTTSBORO TO THE
BAILEY COMBAR BRIDGE.
REPORTED BY JACKSON
COUNTY EMA.
0420 PM SCOTTSBORO AL 1.00 IN HAIL
06/04/02 JACKSON QUARTER SIZE HAIL FROM
SCOTTSBORO RO BAILEY
COMBAR BRIDGE ON HIGHWAY
35. REPORTED BY JACKSON
COUNTY EMA.Thunderstorm Wind, Montgomery
- When
- June 4, 4:10 PM CST
- Where
- Montgomery County, Montgomery
- Measured
- 50 kt (58 mph)
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.383, -86.300
Several trees and power lines were blown down in and around the city of Montgomery. Lightning also caused some damage by striking several trees and knocking down power lines. The lightning caused over 5000 customers to lose power temporarily. Some of the falling trees landed on automobiles. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 4, 2002$10 million · F0 · 77 events
- Flood and Hail in Georgia, June 4, 2002$451,000 · 1 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 4, 2002$423,000 · 1 in hail · 30 events
- Flash Flood and Damaging Wind in Ohio, June 4 to 5, 2002$758,000 · 2 events
- Flash Flood in Wisconsin, June 4, 2002$700,000 · 1 event
- Damaging Winds in Indiana, June 4, 2002$320,000 · 80 kt wind · 17 events
- Hail and Damaging Winds in Ohio, June 4, 2002$325,000 · 1.25 in hail · 16 events
- Flash Flood in Iowa, June 4, 2002$475,000 · 1 event
- Flash Flood and Damaging Winds in Kansas, June 4, 2002$300,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Texas, June 4, 2002$130,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Florida, June 4, 2002$117,000 · 1 in hail · 5 events
- Flood in Iowa, June 4, 2002$130,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300596.